MAUDE Adverse Event Report: ABBOTT VASCULAR HT ALL STAR GUIDE WIRE

ABBOTT VASCULAR HT ALL STAR GUIDE WIRE
Catalog Number 1001740J
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.(b)(4).The tip remains in the patient and the rest of the guide wire was reportedly discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a tortuous and calcified peripheral lower limb lesion.A high-torque allstar guide wire was advanced to the lesion with resistance from the anatomy.A non-abbott re-entry catheter was advanced over the guide wire to treat the lesion; however, was advanced too far over the wire and met resistance with the guide wire tip.The tip of the guide was subinitimal [intentionally] at the time and was sheered off [separated].As the tip remained subintimal in the vessel wall, no attempts to retrieve it were performed.The patient was reported to be doing well post procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product could not be performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.It should be noted that instructions for use, gw, hi-torque guide wires for ce fda states: all hi-torque guide wires are intended to facilitate placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the guide wire encountered resistance with the tortuous and calcified anatomy.The guide wire was intentionally placed under the vessel wall resulting in the resistance to advance the non-abbott catheter over the guide wire ultimately resulting in the tip separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT ALL STAR GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9107493
Report Number2024168-2019-12013
Device Sequence Number11384463
Product Code DQX
UDI-Device Identifier08717648025945
UDI-Public08717648025945
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K972142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001740J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK REENTRY CATHETER.
Outcome Attributed to Adverse Event Other;